View Full Version : Dexamphetamine, how to deal with side effects?


Hemley
10-20-14, 05:13 PM
Hi all, I have been prescribed Dexamphetamine (up to 30mg per day) that I've been on for a week. The first four days were fantastic, everything slowed down, I could sit still, focus, follow conversations, no more anxiety etc, for the first time in 35 years. It felt like a wonder pill, but over the last few days the side effects have kicked in with a vengeance - absolutely no appetite and return of major anxiety (that I suspect may be because I've eaten very little and my body is freaking out, I'm 169cm tall and weigh 50kg). I'm still playing with doses and have just taken first morning dose of 10mg with 2.5mg of valium. I've found that around the 3 hour mark, my adhd symptoms start kicking in and so have been taking 5mg every 3 hour mark after initial dose, with last dose 3-4pm at latest. I'm just after some advice or other experiences that may help as I'm seriously considering chucking the whole med thing in. I don't take any drugs (apart from prescribed), don't drink coffee, gluten or refined sugar. I take mega magnesium supplement, fish oil and vitamin D.

Little Missy
10-20-14, 06:47 PM
Sometimes taking less helps to negate the bad side effects.

Pilgrim
10-20-14, 06:59 PM
Sometimes taking less helps to negate the bad side effects.

I agree with you. You will find all the it won't be so rocky with less. Or you can put up with it. Start low and go slow. Titrate upwards. Stop at 2 pm. Just my 2cents.

Hemley
10-20-14, 08:47 PM
Sometimes taking less helps to negate the bad side effects.
Thanks, psych said to titrate up daily and mess around to find what works-wasn't too sure if anxiety was beacuse of or in spite of meds. Will go back to starting dose and stay for longer.

Jenn1202
10-20-14, 09:44 PM
Amphetamines make people lose weight. Dexedrine and Adderall made me lose weight, even when I was eating a little more than I was before (Dexedring and Adderall actually make me hungry sometimes). I ended up adding protein shakes and fatty snacks (like potato chips) to my diet (between meals) and then my weight went back to normal. If you're struggling to eat you could try adding more than 1-2 shakes/day to your diet.

Also, have you tried eating a huge breakfast before you take your meds? Have you asked your doctor about these side effects?